Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 121, NWS Wichita, KS

May 26, 20165 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 26, 2016, 1:19 PM CDT for 5 counties in Kansas. It was in force for 41 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2016, 1:19 PM CDT (18:19 UTC)
Expired
May 26, 2016, 2:00 PM CDT
In force
41 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Harvey County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 1:20 PM CDTHAIL 19 Ssw Hutchinson, KSDIME TO QUARTER SIZED HAIL
May 26, 1:28 PM CDTTSTM WND GST 5010 Sw Hutchinson, KS2 INCH DIAMETER TREE LIMBS DOWN AND DIME SIZE HAIL.
May 26, 1:34 PM CDTHAIL 0.88Hutchinson, KS
May 26, 1:35 PM CDTHAIL 1Hesston, KS
May 26, 1:36 PM CDTHAIL 13 Sw South Hutchinson, KSQUARTER SIZE HAIL ON US50 SOUTHWEST OF SOUTH HUTCHINSON.
May 26, 1:40 PM CDTHAIL 1Hutchinson, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-425 J/kg
Mixed-layer LCL
2776 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

577 
WUUS53 KICT 261819
SVRICT
KSC079-113-115-155-159-261900-
/O.NEW.KICT.SV.W.0121.160526T1819Z-160526T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
119 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RENO COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  WEST CENTRAL MARION COUNTY IN CENTRAL KANSAS...
  SOUTHERN RICE COUNTY IN CENTRAL KANSAS...
  MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 200 PM CDT

* AT 118 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR ABBYVILLE TO NEAR BURRTON...MOVING NORTHEAST AT
  55 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...MCPHERSON...LYONS...HESSTON...SOUTH HUTCHINSON...
  STERLING...HALSTEAD...MOUNDRIDGE...INMAN...BUHLER...HAVEN...
  NICKERSON...BURRTON...GALVA...CANTON...ARLINGTON...PARTRIDGE...
  ALDEN...WINDOM AND PLEVNA.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 42 AND 65.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3834 9838 3849 9729 3793 9751 3783 9838
TIME...MOT...LOC 1818Z 216DEG 48KT 3793 9825 3804 9763 

HAIL...1.00IN
WIND...70MPH
 
$$

RITZMAN
3 follow-up statements
607 
WWUS53 KICT 261829
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
129 PM CDT THU MAY 26 2016

KSC079-113-115-155-159-261900-
/O.CON.KICT.SV.W.0121.000000T0000Z-160526T1900Z/
RENO KS-HARVEY KS-MARION KS-RICE KS-MCPHERSON KS-
129 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR RENO...WESTERN HARVEY...WEST CENTRAL MARION...SOUTHERN RICE AND
MCPHERSON COUNTIES...

AT 128 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ABBYVILLE TO 6 MILES SOUTH OF MOUNDRIDGE...MOVING
NORTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...MCPHERSON...LYONS...HESSTON...SOUTH HUTCHINSON...
STERLING...HALSTEAD...MOUNDRIDGE...INMAN...BUHLER...HAVEN...
NICKERSON...BURRTON...GALVA...CANTON...ARLINGTON...PARTRIDGE...
ALDEN...WINDOM AND PLEVNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3834 9838 3849 9729 3793 9751 3783 9838
TIME...MOT...LOC 1828Z 216DEG 46KT 3801 9819 3811 9754 

HAIL...1.00IN
WIND...70MPH
 
$$

HOWERTON
906 
WWUS53 KICT 261842
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
142 PM CDT THU MAY 26 2016

KSC079-113-115-155-159-261900-
/O.CON.KICT.SV.W.0121.000000T0000Z-160526T1900Z/
RENO KS-HARVEY KS-MARION KS-RICE KS-MCPHERSON KS-
142 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHERN RENO...WESTERN HARVEY...WEST CENTRAL MARION...SOUTHERN
RICE AND MCPHERSON COUNTIES...

AT 142 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PARTRIDGE TO NEAR BUHLER TO NEAR GOESSEL...MOVING
NORTHEAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. STREET FLOODING IS LIKELY IN
         HUTCHINSON.

LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...MCPHERSON...LYONS...HESSTON...SOUTH HUTCHINSON...
STERLING...HALSTEAD...MOUNDRIDGE...INMAN...BUHLER...HAVEN...
NICKERSON...BURRTON...GALVA...CANTON...ARLINGTON...PARTRIDGE...
ALDEN...WINDOM AND PLEVNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3834 9838 3849 9729 3793 9751 3783 9835
TIME...MOT...LOC 1842Z 226DEG 53KT 3795 9803 3818 9780 3824 9743 

HAIL...1.00IN
WIND...70MPH
 
$$

HOWERTON
036 
WWUS53 KICT 261855
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
155 PM CDT THU MAY 26 2016

KSC079-113-115-155-159-261905-
/O.EXP.KICT.SV.W.0121.000000T0000Z-160526T1900Z/
RENO KS-HARVEY KS-MARION KS-RICE KS-MCPHERSON KS-
155 PM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RENO...WESTERN
HARVEY...WEST CENTRAL MARION...SOUTHERN RICE AND MCPHERSON COUNTIES
WILL EXPIRE AT 200 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3834 9838 3849 9729 3793 9751 3783 9835
TIME...MOT...LOC 1853Z 216DEG 48KT 3795 9803 3818 9780 3824 9743 

$$

HOWERTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:36 PM CDT, 43 minutes earlier.

Area forecast discussion, May 26, 12:36 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1236 PM CDT THU MAY 26 2016

.SHORT TERM...(Today through Saturday Night)
Issued at 355 AM CDT Thu May 26 2016

Forecast Headline:
Severe thunderstorm potential remains high from late this afternoon
thru tonight with very large hail and tornadoes the greatest
threats.

This Afternoon & Tonight:
During the night a deep upper-deck trof was positioned over AZ. The
upper trof is still expected to push slowly E across the Srn
Rockies today & is still expected to experience cyclogenesis as it
begins to lift very slowly NE from Nrn NM late tonight, with the
upper cyclone reaching the CO/KS border early Fri Morning. As this
character lifts NE sfc cyclongenesis will increase considerably as
the sfc low ventures from NE NM to the TX/OK Panhandles/SE CO/SW KS
region this afternoon. The ultra-high octane moisture streaming N
will team with the greatly increasing deep-layer shear, both speed
& directional, to trigger severe thunderstorms across most of KICT
Country late this afternoon & this evening. Although it won't be
quite as warm/hot yesterday, the extremely rich moisture would be
more than sufficient to cause extreme destablization. CAPES will
experience an adrenaline rush with SBCAPES & MLCAPES projected to
reach 4,000-5,500 J/KG & primarily 3,500-4,000 J/KG, respectively &
deep-layer bulk shear increasing to 40-60 KTS & an E-W sfc boundary
forming near I-70, there will be supercells that'll be capable of
very large hail that now is likely to reach around baseball-sized
& tornadoes. Areas at greatest risk for such large hail & tornadoes
would be from Southern Nebraska to nearly all of Central KS. SPC
continues to assign "Enhanced Risk" to these areas but wouldn't be
surprised to see them up the ante to " MODERATE Risk". Stay tuned.

*Corrected risk in last line.

This Weekend:
With the overall pattern making very slow ewd progress, more
thunderstorms will fire across the region. Although the projected
instability & deep-layer shear won't be as impressive, plus the
absence of a lower-deck focusing mechanism, still expect a few
strong-severe thunderstorms to develop Fri Afternoon & Evening
with the convection weakening Fri Night. Scattered thunderstorms
will continue thru the weekend.

.LONG TERM...(Sunday through Wednesday)
Issued at 355 AM CDT Thu May 26 2016

The GFS & ECMWF continue to agree quite well with overall pattern
 with both depicting a weak zonal regime Sunday & Sunday Night. A
2nd upper-deck trof is forecast to move E & like it's predecessor
it'll move slowly E & strengthen as it digs across Srn CA. A lead
shortwave will eject NE, likely reaching Wrn OK & Wrn KS Sun
Afternoon. As such, there'll be several rounds of thunderstorms
from Sun Afternoon thru next Tue.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1232 PM CDT Thu May 26 2016

Major concern is convective potential and confidence in timing is
low. Ongoing elevated showers/thunderstorms will track close to
KGBD/KHUT/KICT and possibly KSLN over the first couple of hours
of forecast. Stronger storms are likely mid-late afternoon, but
exact location and timing is suspect. This seems most likely
at KHUT/KGBD, but is possible at all sites except KCNU. IFR
conditions are likely with storms with winds of 35g45kt likely.
Given soupy airmass will remain in place, anticipate mvfr/ifr
condition to return later tonight. -howerton

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    85  67  81  63 /  50  60  50  40
Hutchinson      85  65  82  60 /  60  60  50  40
Newton          84  65  80  62 /  60  60  50  40
ElDorado        84  66  80  64 /  60  60  50  50
Winfield-KWLD   85  67  81  64 /  50  60  50  40
Russell         85  62  82  57 /  50  50  40  40
Great Bend      86  62  83  57 /  50  50  40  30
Salina          85  65  81  61 /  60  70  50  60
McPherson       85  65  81  60 /  60  60  50  40
Coffeyville     84  68  81  66 /  50  50  60  50
Chanute         84  67  79  65 /  50  60  60  60
Iola            84  66  79  65 /  50  60  60  60
Parsons-KPPF    84  68  80  65 /  50  60  60  50

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SHORT TERM...EPS
LONG TERM...EPS
AVIATION...PJH
Hazardous weather outlook, May 26, 12:57 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1257 PM CDT THU MAY 26 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271800-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1257 PM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE POTENTIAL FOR SEVERE THUNDERSTORMS REMAINS HIGH ACROSS CENTRAL
AND EASTERN KANSAS. AREAS AT GREATEST RISK ARE ALONG AND
NORTHWEST OF THE TURNPIKE...WHERE VERY LARGE HAIL...DAMAGING WINDS
AND VERY HEAVY RAIN ARE EXPECTED. A FEW TORNADOES ARE ALSO POSSIBLE.

FOR SOUTHEAST KANSAS...HAIL MAY BE AS LARGE AS GOLFBALLS ALONG
WITH WINDS AROUND 65 MPH AND VERY HEAVY RAINS THAT MAY CAUSE
FURTHER FLOODING.

FLOOD WARNINGS HAVE BEEN POSTED FOR BOTH RIVER AND AREAL FLOODING.
CHECK THE LATEST FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REGION
FRIDAY AFTERNOON AND FRIDAY NIGHT WITH HAIL UP TO GOLFBALL-SIZED
AND 60 TO 70 MPH WINDS.

THERE REMAINS A CHANCE OF THUNDERSTORMS...PRIMARILY ACROSS
SOUTHEAST KANSAS SATURDAY AND SATURDAY NIGHT THAT MAY PRODUCE
SMALL HAIL AND 40 TO 50 MPH WINDS. THE GREATER THUNDERSTORM
POTENTIAL WOULD BE AREA WIDE FROM SUNDAY THRU TUESDAY. STRONG TO
SEVERE THUNDERSTORMS ARE ANTICIPATED.

HEAVY RAINFALL MAY RESULT IN FLOODING ALONG THE NEOSHO RIVER IN
SOUTHEAST KANSAS.

GIVEN THE UNCERTAINTY THROUGHOUT THE PERIOD...PLEASE CHECK LATER
OUTLOOKS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 26, 12:12 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1212 PM CDT THU MAY 26 2016

KSZ091-092-261745-
HARPER KS-SUMNER KS-
1212 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  WEST CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1245 PM CDT

* AT 1209 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR ANTHONY...MOVING NORTHEAST AT
  40 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ANTHONY...HARPER...ARGONIA...MILAN...BLUFF CITY...DANVILLE...
  FREEPORT AND RUNNYMEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3710 9808 3739 9806 3739 9799 3728 9764
      3704 9792
TIME...MOT...LOC 1709Z 203DEG 34KT 3716 9794

RITZMAN
Special weather statement, May 26, 12:31 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1231 PM CDT THU MAY 26 2016

KSZ082-083-092-261800-
SEDGWICK KS-KINGMAN KS-SUMNER KS-
1231 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 100 PM CDT

* AT 1229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CONWAY SPRINGS...MOVING
  NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CLEARWATER...CHENEY...CONWAY SPRINGS...NORWICH...
  VIOLA AND LAKE AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3733 9780 3738 9780 3739 9787 3767 9785
      3755 9738 3729 9769
TIME...MOT...LOC 1729Z 203DEG 34KT 3738 9775

RITZMAN
Special weather statement, May 26, 12:47 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1247 PM CDT THU MAY 26 2016

KSZ083-092-261815-
SEDGWICK KS-SUMNER KS-
1247 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 115 PM CDT

* AT 1245 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CLEARWATER...MOVING NORTHEAST
  AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...HAYSVILLE...MULVANE...GODDARD...CLEARWATER...
  SOUTH WICHITA...EISENHOWER NATIONAL  AIRPORT...WEST WICHITA...
  MCCONNELL AIR FORCE BASE AND OAKLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3743 9766 3773 9751 3754 9715 3752 9715
      3732 9750
TIME...MOT...LOC 1745Z 216DEG 28KT 3745 9751

RITZMAN
Special weather statement, May 26, 12:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1250 PM CDT THU MAY 26 2016

KSZ067-082-083-261815-
SEDGWICK KS-KINGMAN KS-RENO KS-
1250 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 115 PM CDT

* AT 1248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF CHENEY...MOVING
  NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HAVEN...PRETTY PRAIRIE...ANDALE...YODER...MURDOCK...WATERLOO...
  CHENEY LAKE AND MT VERNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3757 9791 3763 9810 3802 9792 3777 9757
TIME...MOT...LOC 1748Z 224DEG 52KT 3769 9791

RITZMAN
Local storm report, May 26, 1:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
104 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     TSTM WND GST     4 E CLEARWATER          37.51N 97.42W
05/26/2016  M48 MPH          SEDGWICK           KS   TRAINED SPOTTER

            WIND GUST TO 48 MPH. HAIL FROM PEA TO MARBLE SIZE LASTING
            FOR ABOUT 10 MINUTE DURATION.

&&

JAS
Local storm report, May 26, 1:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
112 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     HAIL             4 ENE CALDWELL          37.05N 97.53W
05/26/2016  E1.00 INCH       SUMNER             KS   TRAINED SPOTTER

            PEA TO QUARTER SIZED HAIL

&&

SMF

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:04 PM CDTTornado WarningICTSaline31 min
May 25, 7:33 PM CDTSpecial Weather StatementICTSumner27 min
May 25, 7:58 PM CDTSpecial Weather StatementICTSumner47 min
May 25, 8:17 PM CDTSpecial Weather StatementICTSedgwick43 min
May 25, 9:02 PM CDTSpecial Weather StatementICTSumner43 min
May 26, 12:12 PM CDTSpecial Weather StatementICTHarper33 min
May 26, 12:31 PM CDTSpecial Weather StatementICTSedgwick29 min
May 26, 12:47 PM CDTSpecial Weather StatementICTSedgwick28 min
May 26, 12:50 PM CDTSpecial Weather StatementICTReno25 min
May 26, 12:52 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick38 min
May 26, 12:54 PM CDTSevere Thunderstorm WarningICTSumner36 min
May 26, 1:11 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick, Sumner49 min
May 26, 1:14 PM CDTFlash Flood WatchICTBarton, Butler, Chase, Cowley, Ellsworth, Greenwood and 12 more37 hr
May 26, 1:25 PM CDTSpecial Weather StatementICTSumner35 min
May 26, 1:38 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick67 min
May 26, 1:39 PM CDTSpecial Weather StatementICTMarion36 min
May 26, 1:52 PM CDTSpecial Weather StatementICTButler23 min
May 26, 1:55 PM CDTSpecial Weather StatementICTMcPherson35 min
May 26, 1:58 PM CDTSevere Thunderstorm WarningICTReno, Rice47 min
May 26, 2:08 PM CDTAreal Flood WarningICTReno20 hr
May 26, 2:11 PM CDTSpecial Weather StatementICTButler34 min
May 26, 2:16 PM CDTSpecial Weather StatementICTMarion29 min
May 26, 2:38 PM CDTSpecial Weather StatementICTButler, Chase52 min
May 26, 2:42 PM CDTSpecial Weather StatementICTRice33 min
May 26, 2:45 PM CDTSpecial Weather StatementICTMarion30 min
May 26, 2:52 PM CDTAreal Flood WarningICTMarion6 hr
May 26, 2:55 PM CDTSpecial Weather StatementICTHarvey35 min
May 26, 3:09 PM CDTSevere Thunderstorm WarningICTBarton, Russell45 min
May 26, 3:42 PM CDTSpecial Weather StatementICTHarvey48 min
May 26, 3:45 PM CDTAreal Flood WarningICTBarton, Russell15 hr
May 26, 4:03 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno42 min
May 26, 4:12 PM CDTSpecial Weather StatementICTButler63 min
May 26, 4:24 PM CDTSpecial Weather StatementICTMcPherson36 min
May 26, 4:30 PM CDTSpecial Weather StatementICTSedgwick30 min
May 26, 4:42 PM CDTSpecial Weather StatementICTRice48 min
May 26, 4:46 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, McPherson, Rice, Saline59 min
May 26, 4:50 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion40 min
May 26, 4:52 PM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion, Sedgwick53 min
May 26, 5:12 PM CDTSpecial Weather StatementICTReno48 min
May 26, 5:20 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline55 min
May 26, 5:25 PM CDTSevere Thunderstorm WarningICTMarion28 min
May 26, 5:40 PM CDTSevere Thunderstorm WarningICTHarvey, Marion13 min
May 26, 5:42 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice35 min
May 26, 5:48 PM CDTSpecial Weather StatementICTKingman42 min
May 26, 5:54 PM CDTAreal Flood WarningICTMcPherson, Saline7 hr
May 26, 5:54 PM CDTSpecial Weather StatementICTMarion51 min
May 26, 6:07 PM CDTSpecial Weather StatementICTHarvey23 min
May 26, 6:17 PM CDTSpecial Weather StatementICTMcPherson, Saline28 min
May 26, 6:18 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion29 min
May 26, 6:36 PM CDTSpecial Weather StatementICTReno39 min
May 26, 6:39 PM CDTSpecial Weather StatementICTChase36 min
May 26, 6:48 PM CDTSpecial Weather StatementICTHarvey, McPherson42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.